MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION NAVICROSS 0.018"; CATHETER, PERCUTANEOUS

TERUMO MEDICAL CORPORATION NAVICROSS 0.018"; CATHETER, PERCUTANEOUS
Model Number NC18151
Medical Device Problem Code Material Frayed (1262)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/07/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E3: occupation: inventory specialist.The complaint was reassessed and deemed reportable based upon the investigation of the actual sample.No anomaly was found in the manufacturing record and the shipping inspection record.No other similar report was found.Visual and microscope inspections of the actual sample obtained the following results.The coil marker had been protruded from the distal end.The distal end of coil had been torn.The distal end of catheter collided with some object and fell inward.Longitudinal abrasion was found on the side of catheter.No tear was found in the distal end of coil of the product with the involved product code.X-ray fluoroscopic inspection of the inside of actual sample obtained the following results.The coil marker was unraveled to the center, and the section where winding wire density for a coil was high (marker part) could not be confirmed.The inner layer was not peeled off over the entire length.Confirmation of the inside of actual sample after disassembly obtained blood clots found inside the catheter.Therefore, it was inferred that although it was described in event information that "out of the package the navicross appeared to be frayed", the actual sample had been used.Simulation test: [test method] - pulling force was applied to the coil in a looped state and made it to fracture.[test result] - the distal end of coil was torn.This condition was likely to be similar to that of the actual sample.Since the fractured piece of coil was not returned, it is possible that it remains in the patient's body.Based on the investigation result, it was likely that the actual sample had been used, and the coil was fractured.The coil was likely to have fractured due to the following mechanism.However, since the details of procedure were unknown, the cause of occurrence could not be clarified.The inner layer was scratched due to some factor (e.G., abrasion by blood clots).Subsequent device operation pulled the coil toward the distal direction, causing it to unravel.Since external force was applied to the coil, it was fractured.Instructions for use (ifu) of this product includes the following warning and directions for use: "[warnings and precaution] warning: carefully handle the product under fluoroscopy.If any resistance is felt while handling the product, immediately stop the manipulation and find out the cause to avoid damage to blood vessels and separation or breakage of the product." "[directions for use] 3.Advance the guide wire and the product to the target vessel under fluoroscopy." terumo medical products (tmp) (importer) registration no.2243441 is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.9681834.
 
Event or Problem Description
The user facility reported that out of the package, the navicross appeared to be frayed.The product did not encounter the patient.The case was a peripheral superficial femoral artery (sfa) intervention.A new navicross was used.No patient injury was reported.The type of procedure performed was a peripheral intervention.The estimated blood loss was none.No equipment or other devices were used with the product involved.The patient was not injured, medical or surgical intervention was not required.There is not a direct allegation that the reported device caused or contributed to patient injury and/or need for medical intervention.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide a correction to section d4: udi, d4: catalog number, and d4: model number.

Brand Name
NAVICROSS 0.018"
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer (Section G)
TERUMO CORPORATION, ASHITAKA
reg. no. 9681834
150 maimaigi-cho
fujinomiya city, 418
JA   418
Manufacturer Contact
gina digioia
265 davidson ave
suite 320
somerset, NJ 08873
4103927218
MDR Report Key18194291
Report Number9681834-2023-00246
Device Sequence Number17752236
Product Code DQY
UDI-Device Identifier04987892077319
UDI-Public(01)04987892077319(17)260531(10)230613
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K173799
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberNC18151
Device Catalogue NumberPN*NA18153H
Device Lot Number230613
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/07/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/07/2023
Supplement Date Received by Manufacturer07/11/2024
Initial Report FDA Received Date11/22/2023
Supplement Report FDA Received Date07/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/13/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown